Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 152, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 26, 2016, 8:34 PM CDT for Atchison County, Leavenworth County, Kansas. It took effect at Aug 26, 2016, 10:20 PM CDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 8:34 PM CDT (01:34 UTC)
- In effect from
- Aug 26, 2016, 10:20 PM CDT
- Expired
- Aug 28, 2016, 8:36 AM CDT
- In force
- 34 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Atchison County, KS, Leavenworth County, KS
The radar
The Pleasant Hill radar (KEAX), 96 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stranger Creek at Easton (ESTK1).
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06891850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
128
WGUS43 KEAX 270134
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
834 PM CDT FRI AUG 26 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...
Stranger Creek at Easton affecting Atchison and Leavenworth
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC005-103-280134-
/O.NEW.KEAX.FL.W.0152.160827T0320Z-160828T1336Z/
/ESTK1.2.ER.160827T0320Z.160827T0600Z.160827T1336Z.NO/
834 PM CDT FRI AUG 26 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Stranger Creek at Easton.
* until Sunday morning.
* At 8:16 PM Friday the stage was 15.4 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 19.0 feet by early Saturday morning. The river will fall
below flood stage by Saturday morning.
* At 18.0 feet...1st street in easton and 231st street north and
south of easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of easton.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Easton 17 15.4 Fri 08 PM 19.0 early Saturday morning
&&
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
$$1 follow-up statement
711
WGUS83 KEAX 270540
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1240 AM CDT SAT AUG 27 2016
...The Flood Warning is cancelled for the following rivers in
Kansas...
Stranger Creek at Easton affecting Atchison and Leavenworth
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC005-103-270610-
/O.CAN.KEAX.FL.W.0152.000000T0000Z-160828T1336Z/
/ESTK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1240 AM CDT SAT AUG 27 2016
The Flood Warning is cancelled for
The Stranger Creek at Easton.
* At 11:30 PM Friday the stage was 15.8 feet.
* Flood stage is 17.0 feet.
* Forecast...The river crested below flood stage at 16.6 feet. The
river will continue to fall to 5.1 feet by Sunday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Easton 17 15.8 Fri 11 PM 14.7 this morning
&&
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 26, 6:47 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 26, 6:47 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 647 PM CDT FRI AUG 26 2016 .Discussion... Issued at 356 PM CDT FRI AUG 26 2016 Looking at water vapor imagery this afternoon, a trough is noted over the western half of the Nation with a couple of smaller shortwave troughs working through its base over the Rocky's, though the trough of interest today for us is currently seen moving through the Central Rocky's at this time. Farther to the east an upper level ridge, over the southeast United States, is noted as it keeps pumping moisture north into the Plains from the western Gulf resulting in precipitable water values running around 1.8 inches across the region early this afternoon. Closer to home, overnight convection left some rain cooled air and cloud cover behind this morning which helped keep a frontal boundary suppressed across southern Missouri through the morning, but the trough moving out of the Central Rocky's has help lift the front back north as a diffuse warm front which will likely come to rest in an inverted surface trough stretching across eastern Kansas into northwest Missouri. Today and tonight...expectations are that areas within the sector of the inverted trough will destabilize rapidly this afternoon as a warm front lifts into; which seems to be working out well so far as visible satellite shows the cloud field across that part of eastern Kansas becoming increasingly agitated while the radar shows scattered storms developing. However, complicating things is the cloud cover across central Kansas, which seems to have inhibited warming through the early afternoon hours, which might be contributing to the lack luster development on the storms currently percolating up in eastern Kansas. However, if any of the storms can find enough instability --and that is a bit of an if!--, the broader environment has enough shear --0-6KM values are 40 knots across northwest Missouri-- that severe storms will be a problem. Current timing has activity that is currently in Kansas growing in intensity through the late afternoon, moving into our section of Kansas and/or Missouri between 4 and 6 PM this evening with storms spreading northeast overnight. Currently, all modes of severe weather look possible with storms in northwest Missouri this evening as surface winds remain backed to the southeast across Missouri, though large hail and damaging winds look to be the main threats beyond torrential rain which could lead to localized flooding. Otherwise for tonight, storms will shove off to the northeast as they develop, potentially leaving an effective frontal boundary across our section of Missouri Saturday, which might help keep storms percolating through Saturday. In general, current short and mid-range models all point at the upper level ridge spinning over the deep south persisting through the weekend into the beginning of next work week. This will keep the deep layer moisture moving north from the western Gulf into Kansas and Missouri well into next week, which in turn will keep the threat of storms persisting for many days. && .Aviation...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 647 PM CDT FRI AUG 26 2016 A line of thunderstorms have formed along a stationary boundary through the region creating a threat to all western airfields as it pushes through causing predominant TS in MCI/STJ/MKC through 04Z. This should last a few hours and may stall over MCI and MKC as the boundary orients more W-E over that region tonight. There may be a resurgence of activity on the backside of this initial line so TEMPO TSRA has been left in those TAFs until 08Z to account for this scattered activity. IFR ceiling and MFVR visibility have a good chance of occurring on the backside of the boundary near STJ so this has been added through sunrise. This stationary boundary will stall over the region weakening over the region as the sunrises, but will has good potential to redevelop in the afternoon with heating. To account for this activity VCTS has been added in KMKC, KIXD, and KMCI after 19Z. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Cutter Aviation...Barham/Cutter
Hazardous weather outlook, Aug 26, 4:27 AM CDT, 16 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 427 AM CDT FRI AUG 26 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-270930- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 427 AM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA THROUGH MID- MORNING. LOCALIZED FLOODING CONCERNS WILL BE THE PRIMARY THREAT. AN ADDITIONAL ROUND OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. A COUPLE STORMS THIS AFTERNOON AND EVENING COULD BE STRONG WITH GUSTY WINDS...HEAVY RAIN...AND LOCALIZED FLOODING THE PRIMARY HAZARDS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 26, 7:36 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
736 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TORNADO 3 W LATHROP 39.55N 94.39W
08/26/2016 CLINTON MO PUBLIC
DUST CLOUD AND POWER FLASHES BELOW FUNNEL.
&&
JMALINGOLocal storm report, Aug 26, 7:41 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
741 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TORNADO 4 S TURNEY 39.58N 94.32W
08/26/2016 CLINTON MO FIRE DEPT/RESCUE
&&
JMALINGOLocal storm report, Aug 26, 7:47 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
747 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND GST 3 E LATHROP 39.55N 94.27W
08/26/2016 E60 MPH CLINTON MO FIRE DEPT/RESCUE
INFLOW WINDS AT I35 AND ROUTE 116.
&&
JMALINGOLocal storm report, Aug 26, 7:50 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TORNADO 1 N LATHROP 39.56N 94.33W
08/26/2016 CLINTON MO FIRE DEPT/RESCUE
MULTIPLE REPORTS IN THE SAME AREA.
&&
JMALINGOSpecial weather statement, Aug 26, 8:16 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
816 PM CDT FRI AUG 26 2016
MOZ013>015-022-023-030-031-270145-
LIVINGSTON MO-GRUNDY MO-RAY MO-CALDWELL MO-DE KALB MO-CARROLL MO-
DAVIESS MO-
816 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARROLL...WESTERN
LIVINGSTON...SOUTHWESTERN GRUNDY...SOUTHERN DAVIESS...NORTHERN RAY...
CALDWELL AND EAST CENTRAL DEKALB COUNTIES UNTIL 845 PM CDT...
AT 816 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF GALLATIN TO
NEAR HAMILTON TO NEAR COWGILL TO EXCELSIOR SPRINGS...AND MOVING EAST
AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHILLICOTHE...HAMILTON...GALLATIN...BRAYMER...POLO...JAMESPORT...
BRECKENRIDGE...KINGSTON...UTICA...COWGILL...EXCELSIOR ESTATES...
KIDDER...WINSTON...ALTAMONT...LUDLOW...WEATHERBY...MOORESVILLE...
LOCK SPRINGS...ELMIRA AND KNOXVILLE.
THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 57 AND
69.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH
CENTRAL...WEST CENTRAL AND NORTHWESTERN MISSOURI.
LAT...LON 3982 9352 3961 9352 3945 9357 3937 9421
3940 9421 3948 9417 3966 9416 3993 9426
4004 9369
TIME...MOT...LOC 0116Z 252DEG 44KT 3990 9412 3970 9394 3950 9397 3936
9424
WELSHLocal storm report, Aug 26, 8:21 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
821 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG LATHROP 39.55N 94.33W
08/26/2016 CLINTON MO BROADCAST MEDIA
EIGHT TO TEN INCH DIAMETER TREE ACROSS THE
ROAD.
&&
JRBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:08 PM CDT | Areal Flood Advisory | EAX | Leavenworth, Wyandotte | 3 hr |
| Aug 26, 7:52 PM CDT | Flash Flood Warning | EAX | Leavenworth, Wyandotte | 6 hr |
| Aug 26, 8:59 PM CDT | Areal Flood Advisory | EAX | Johnson | 4 hr |
| Aug 26, 9:18 PM CDT | Flash Flood Warning | EAX | Johnson | 3 hr |
| Aug 26, 9:28 PM CDT | River Flood Warning | EAX | Wyandotte | 27 hr |
| Aug 26, 9:47 PM CDT | Flash Flood Warning | EAX | Johnson, Wyandotte | 4 hr |
| Aug 27, 12:13 AM CDT | Areal Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.